| Model Number |
SUTR ANCH,CRKSCRW FT III |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/12/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a rotator cuff repair surgery the upper part of the tip broke off.It was not possible to insert the implant into the sclerotic bone.The partially inserted anchor was successfully removed.It was mentioned that the initial hammering could have lead to the breakage.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint is confirmed.Visual evaluation revealed a crack to the rim of the corkscrew and on the threading.The corkscrew assembly is missing the sutures, sp-02-01b and sp-02-01w.In addition, the driver was not returned with the corkscrew.Functional testing could not be performed due to the missing components and the damage to the device.The most likely cause of the reported failure can be attributed to user error due to excessive force used during initial hammering.